MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-Q180
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed during the device inspection, the videoscope exhibited foreign material in the adhesive objective lens, light guide lens, c-cover, and nozzle.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.New information added to the following fields: d4, d8, h3, h4, h6.Corrected fields: d5 (should be ¿other: olympus¿), e1 (the name of the facility should be ¿olympus¿), e2, and e (should be ¿health professional: no¿ and ¿occupation: non-health professional¿).A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over thirteen (13) years since the subject device was manufactured.During the device inspection, leakage at the insertion tube was observed.Based on the results of the investigation and the information provided, it could not be determined what the foreign material was.It is likely that the following led to the malfunction: due to the leakage from the insertion tube, proper reprocessing may not have been possible, and the foreign matter may not have been removed.The events can be detected and prevented in accordance with the following sections of the instructions for instructions for use:  ¿the instruction manual evis exera ii gif/cf/pcf type 180 operation manual chapter 3 preparation and inspection describes how to detect for the suggested events.  the instruction manual evis exera ii gif/cf/pcf type 180 reprocessing manual chapter 5 reprocessing the endoscope describes how to prevent for the suggested events.¿  olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19255045
Report Number9610595-2024-09224
Device Sequence Number6438118
Product Code FDS
UDI-Device Identifier04953170307522
UDI-Public04953170307522
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberGIF-Q180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown